? for others with other autoimmune disorders in addition to FM

Discussion in 'Fibromyalgia Main Forum' started by JewelRA, May 3, 2007.

  1. JewelRA

    JewelRA New Member

    I have juvenile rheumatoid arthritis in addition to FM/CFIDS. I know many people have other autoimmune issues as they tend to run in "clusters".

    My question is, do you find that you medications for your other conditions can greatly contribute to your FM/CFIDS?
    The reason I ask this is my rheumatologist recently tried to increase the methotrexate I take for my JRA, and my FM, which has been under pretty good control the last few months flared TERRIBLY, and so did my depression and brain fog. I called him and told him I could not tolerate it at that level. When I went back down on the dose, the FM pain "miraculously" died back down. Now I am wondering if the methotrexate is the actual cause of my FM/CFIDS! It is a very potent, toxic chemo drug, by the way, in case you are unfamiliar with it.

    Anyone else have a similar experience? If so, is there a better medication for severe inflammatory arthritis that does not cause this problem?

    Thank you.
  2. JanS555

    JanS555 New Member

    Hi Jewel,
    Yes,I think many meds contribute to constant fatigue and muscle pain especially neurotoxic drugs and lots of others but the effects on the disease are more important to try to erradicate. I choose to take what works unless like you,I just can't tolerate it. It's a crapshoot. My sis has RA and has tried plaquinel(SP)several times. She does quite well while she is on it. Jan
  3. JewelRA

    JewelRA New Member

    Thank you for your reply! I have heard of plaquenil, but my rheumy has never tried that one with me. The main side effect I have heard from that one is eye trouble. Has your sister had anything like that?

    I go to see my doc Tuesday, and I think he is going to have to come up with a Plan B, since my body seems to have tolerated methotrexate as long as it can.

    Thank you.
  4. Jordane

    Jordane New Member


    I have had Osteoarthritis for yrs.And I have tried just about every Arthritis medicine.

    It ends up bothering my stomach,(pains,cramps).

    Now with the FM.,with it,the pain is sometimes so bad I cry.

    I take a lot of pain meds,but nothing takes it totally away.:>(

    Be kind to *you*!!
    Jordane